Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Representations of algebras by continuous sections


Author: Karl Heinrich Hofmann
Journal: Bull. Amer. Math. Soc. 78 (1972), 291-373
MSC (1970): Primary 06A70, 14A15, 16A10, 16A20, 16A66, 18F20, 46L05, 46L10, 46L25, 55F65
DOI: https://doi.org/10.1090/S0002-9904-1972-12899-4
MathSciNet review: 0347915
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. D. H. Adams, Semigroups with no non-zero nilpotent elements, Math. Z. 123 (1971), 168-176. MR 289685
  • 2. R. F. Arens and I. Kaplansky, Topological representation of algebras, Trans. Amer. Math. Soc. 63 (1948), 457-481. MR 10, 7. MR 25453
  • 3. B. Banaschewski, Maximal rings of quotients of semi-simple commutative rings, Arch. Math. (Basel) 16 (1965), 414-420. MR 33 #7363. MR 199214
  • 4. G. M. Bergman, Hereditary commutative rings and centers of hereditary rings, Proc. London Math. Soc. 23 (1971), 214-236. MR 309918
  • 5. G. M. Bergman, Boolean rings of projection maps (to appear). MR 311531
  • 6. G. M. Bergman, Hereditarily and cohereditarily projective modules (to appear). MR 393124
  • 7. G. M. Bergman, Notes on epimorphisms of rings, Seminar Notes.
  • 8. R. Bkouche, Idéaux mous d'un anneau commutatif. Applications aux anneaux de fonctions, C. R. Acad. Sci. Paris 260 (1965), 6496-6498. MR 31 # 1268. MR 177002
  • 9. G. M. Bergman, Pureté, mollesse et paracompacité, C. R. Acad. Sci. Paris 270 (1970), 1653-1655. MR 286803
  • 10. G. M. Bergman, Couples spectraux et faisceaux associés. Applications aux anneaux de fonctions, Bull. Soc. Math. France 98 (1970), 253-295. MR 477780
  • 11. N. Bourbaki, Éléments de mathématique. Fasc. XXVII. Algèbre commutative, Actualités Sci. Indust., no. 1290, Hermann, Paris, 1961. MR 36 # 146.
  • 12. A. Brezuleanu and R. Diaconescu, Sur la duale de la catégorie des treillis, Rev. Roumaine Math. Pures Appl. 14 (1969), 311-323. MR 41 # 116. MR 255454
  • 13. A. Brezuleanu, Sur les schémas de treillis, Rev. Roumaine Math. Pures Appl. 14 (1969), 949-954. MR 265239
  • 14. P. M. Cohn, Skew fields of fractions, and the prime spectrum of a general ring, Lecture Notes in Math. 246, Springer-Verlag, Berlin and New York, 1971. MR 342560
  • 15. S. D. Comer, A sheaf theoretical duality theory for cylindrical algebras, Trans. Amer. Math. Soc. (to appear). MR 307908
  • 16. S. D. Comer, Representation by algebras of sections over Boolean spaces, Pacific J. Math. 38 (1971), 29-38. MR 304277
    16a. S. D. Comer, Elementary properties of structures of sections (to appear). MR 437333

  • 17. J. Dauns, Representation of f-rings, Bull. Amer. Math. Soc. 74 (1968), 249-252. MR 36 #3699. MR 220647
  • 18. J. Dauns, Representation of L-groups and F-rings, Pacific J. Math. 31 (1969), 629-654. MR 41 #130. MR 255468
  • 19. J. Dauns and K. H. Hofmann, The representation of biregular rings by sheaves, Math. Z. 91 (1966), 103-123. MR 32 #4151. MR 186693
  • 20. J. Dauns and K. H. Hofmann, Representation of rings by sections, Mem. Amer. Math. Soc. No. 83 (1968), 180 pp. MR 40 #752. MR 247487
  • 21. J. Dauns and K. H. Hofmann, Spectral theory of algebras and adjunction of identity, Math. Ann. 179 (1969), 175-202. MR 40 #734. MR 247468
  • 22. G. Davis, Rings with orthogonality relations, Bull. Austral. Math. Soc. 4 (1971), 163-178. MR 280548
    22a. G. Davis, Representation and extension of semi-prime rings (to appear). MR 325664

  • 23. J. Dixmier, Les C*-algèbres et leurs représentation, 2ième éd., Cahiers Scientifiques, fasc. 29, Gauthier-Villars, Paris, 1969. MR 39 #7442. MR 246136
  • 24. J. Dixmier, Champs continus d'espaces hilbertiens et de C*-algèbres. II, J. Math. Pures Appl. (9) 42 (1963), 1-20. MR 27 #603. MR 150608
  • 25. J. Dixmier, Ideal center of a C*-algebra, Duke Math. J. 35 (1968), 375-382. MR 37 # 5703. MR 230138
  • 26. J. Dixmier and A. Douady, Champs continus d'espaces hilbertiens et de C*-algèbres, Bull. Soc. Math. France 91 (1963), 227-284. MR 29 #485. MR 163182
    26a. D. P. Ellerman, Sheaves of relation structures and ultraproducts, Boston Univ. Research reports 71-19 (1971), vi + 83 pp.

  • 27. H. Evans, Various topics concerning Baer rings, Dissertation, Tulane University, New Orleans, La., 1972.
  • 28. J. M. G. Fell, The structure of algebras of operator fields, Acta Math. 106 (1961), 233-280. MR 29 #1547. MR 164248
  • 29. J. M. G. Fell, Algebras and fiber bundles, Pacific J. Math. 16 (1966), 497-503. MR 33 # 2674. MR 194464
  • 30. J. M. G. Fell, An extension of Mackey's method to algebraic bundles over finite groups, Amer. J. Math. 91 (1969), 203-238. MR 40 #735. MR 247469
  • 31. J. M. G. Fell, An extension of Mackey 's method to Banach *-algebraic bundles, Mem. Amer. Math. Soc. No. 90 (1969), 168 pp. MR 41 #4255. MR 259619
  • 32. B. R. Gelbaum, Banach algebra bundles, Pacific J. Math. 28 (1969), 337-349. MR 39 #6077. MR 244763
  • 33. R. Giles, Foundations for quantum mechanics, Queen's Mathematical Preprint #26, Kingston, Ontario, 1969, 85 pp. MR 272275
  • 34. L. Gillman, Rings with Hausdorff structure space, Fund. Math. 45 (1957), 1-16. MR 19, 1156. MR 92773
  • 35. J. G. Glimm, A Stone-Weierstrass theorem for C*-algebras, Ann. of Math. (2) 72 (1960), 216-244. MR 22 #7005. MR 116210
  • 36. R. Godement, Sur la théorie des représentations unitaires, Ann. of Math. (2) 53 (1951), 60-124. MR 12, 421. MR 38571
  • 37. A. Grothendieck and J. Dieudonné, Éléments de géométrie algébrique. I. Le langage des schémas, Inst. Hautes Études Sci. Publ. Math. No. 4 (1960), 228 pp. MR 36 # 177a. MR 163908
    37a. M. Henriksen, On the space of minimal prime ideals. II, Notices Amer. Math. Soc. 19 (1972), A-62. Abstract 691-13-11.

  • 38. M. Henriksen and M. Jerison, The space of miminal prime ideals of a commutative ring, Trans. Amer. Math. Soc. 115 (1965), 110-130. MR 33 #3086. MR 194880
  • 39. M. Hochster, Prime ideal structure in commutative rings, Trans. Amer. Math. Soc. 142 (1969), 43-60. MR 40 #4257. MR 251026
  • 40. M. Hochster, Totally integrally closed rings and extremal spaces, Pacific J. Math. 32 (1970), 767-779. MR 41 #1718. MR 257064
  • 41. M. Hochster, Noncommutative algebraic geometry. I, Seminar Notes and Correspondence with G. M. Bergman.
    41a. M. Hochster, The minimal prime spectrum of a commutative ring, Canad. J. Math. 23 (1971), 749-758. MR 292805

  • 42. K. H. Hofmann, Gelfand-Naĭmark theorem for non-commutative topological rings, Proc. Second Sympos. General Topology Appl. (Prague, 1966), Prague, 1967, pp. 184-189.
  • 43. K. H. Hofmann, Extending C*-algebras by adjoining an identity, Contributions to Extension Theory of Topological Structures, Proc. Sympos. (Berlin, 1967), Deutscher Verlag Wissenschaften, Berlin, 1969, pp. 119-125.
  • 44. K. H. Hofmann, Representations of algebras by continuous sections, Audio Recordings of Math. Lectures, no. 32, Amer. Math. Soc., Providence, R.I., 1971. MR 347915
  • 45. K. H. Hofmann and K. Keimel, A general character theory for partially ordered sets and lattices, Mem. Amer. Math. Soc. (to appear). MR 340129
  • 46. I. Kaplansky, The structure of certain operator algebras, Trans. Amer. Math. Soc. 70 (1951), 219-255. MR 13, 48. MR 42066
  • 47. K. Keimel, Représentation d'anneaux réticulés dans des faisceaux, C. R. Acad. Sci. Paris Sér. A-B 266 (1968), A124-A127. MR 37 #6224. MR 230664
  • 48. K. Keimel, Anneaux réticulés quasi-réguliers et hyperarchimédiens, C. R. Acad. Sci. Paris Sér. A-B 266 (1968), A524-A525. MR 37 #6225. MR 230665
  • 49. K. Keimel, Darstellung von Halbgruppen und universellen Algebren durch Schnitte in Garben; biregulāre Halbgruppen, Math. Nachr. 45 (1970), 81-96. MR 282907
  • 50. K. Keimel, Représentation d'anneaux et de groupes réticulés par des section dans des faisceaux, Thèse, Paris, 1970.
  • 51. K. Keimel, Algèbres commutatives engendrées par leurs éléments idempotents, Canad. J. Math. 22 (1970), 1071-1078. MR 272765
  • 52. K. Keimel, Baer extensions of rings and Stone extension of semigroups, Semigroup Forum 2 (1971), 55-63. MR 285645
  • 53. K. Keimel, A unified theory of minimal prime ideals (to appear). MR 318037
  • 54. K. Keimel, The representation of lattice-ordered groups and rings by sections in sheaves, Lecture Notes in Math. 248, Springer-Verlag, Berlin and New York, 1971. MR 422107
  • 55. J. Kist, Compact spaces of minimal prime ideals, Math. Z.111 (1969), 151-158. MR 39 #6872. MR 245566
  • 56. J. Kist, Representing rings by sections; complexes, J. Austral. Math. Soc. (to appear).
  • 57. K. Koh, On functional representations of a ring without nilpotent elements, Canad. Math. Bull. 14 (1971), 349-352. MR 369440
  • 58. K. Koh, On a representation of a strongly harmonic ring by sheaves, Proc. Amer. Math. Soc. (to appear). MR 320085
  • 59. K. Koh and J. Luh, Maximal regular right ideal space of a primitive ring (to appear). MR 304413
  • 60. J. Lambek, Lectures on rings and modules, Blaisdell, Waltham, Mass., 1966. MR 34 # 5857. MR 206032
  • 61. J. Lambek, On the representation of modules by sheaves of factor modules (to appear). MR 313324
  • 62. I. G. Macdonald, Algebraic geometry. Introduction to schemes, Benjamin, New York, 1968. MR 39 #205. MR 238845
    62a. J. Mack, Fields of topological spaces (to appear). MR 339165

  • 63. A. Mallios, On topological algebra sheaves of nuclear type, Studia Math. 28 (1970), 215-220. MR 273403
  • 64. A. C. Mewborn, Some conditions on commutative semiprime rings, J. Algebra 13 (1969), 422-431. MR 276209
  • 65. A. C. Mewborn, Regular rings and Baer rings (to appear). MR 292894
  • 66. G. O. Michler and O. E. Villamayor, On rings whose simple modules are injective, J. Algebra (to appear). MR 316505
  • 67. C. J. Mulvey, On ringed spaces, Dissertation, University of Sussex, 1970.
  • 68. C. J. Mulvey, Représentation des produits sous-directs d'anneaux par espaces annelés, C. R. Acad. Sci. Paris Sér. A-B 270 (1970), A564-A567. MR 41 # 1808.
  • 69. C. J. Mulvey, A condition for a ringed space to be a generator in its category of modules, J. Algebra 15 (1970), 312-313. MR 41 #3567. MR 258922
  • 70. M. A. Naĭmark, On a continuous analogue of Schur 's lemma, Dokl. Akad. Nauk SSSR 98 (1954), 185-188. (Russian) MR 16, 597. MR 66566
  • 71. David E. Peercy, Complexes and the complete Baer extension of a commutative ring (to appear).
  • 72. R. S. Pierce, Modules over commutative regular rings, Mem. Amer. Math. Soc. No. 70 (1967), 112 pp. MR 36 #151. MR 217056
  • 73. Y. Quentel, Sur la compacité du spectre minimal d'un anneau, Bull. Soc. Math. France 99 (1971), 265-275. MR 289496
  • 74. J.-E. Roos, Locally distributive spectral categories and strongly regular rings, Reports of the Midwest Category Seminar, Springer, Berlin, 1967, pp. 156-181. MR 37 #279. MR 224680
  • 75. S. A. Selesnick, Lattice schemes and maps of pretopological spaces (to appear).
  • 76. T. P. Speed, A note on commutative Baer rings (to appear). MR 318120
  • 77. G. Spirason and E. Strelecki, A note on P (to appear).
  • 78. R. G.Swan, Vector bundles andprojective modules, Trans. Amer. Math. Soc. 105 (1962), 264-277. MR 26 #785. MR 143225
  • 79. A. Takahashi, Fields of Hilbert modules, Dissertation, Tulane University, New Orleans, La., 1971.
  • 80. S. Teleman, Analyse harmonique dans les algèbres regulières, Rev. Roumaine Math. Pures Appl. 13 (1968), 691-750. MR 239422
  • 81. S. Teleman, La représentation des anneaux tauberiens discrets par des faisceaux, Rev. Roumaine Math. Pures Appl. 14 (1969), 249-264. MR 40 #737a. MR 247471
  • 82. S. Teleman, La représentation des anneaux réguliers par les faisceaux, Rev. Roumaine Math. Pures Appl. 14 (1969), 703-717. MR 40 #737b. MR 247472
  • 83. S. Teleman, Représentation par faisceaux des modules sur les anneaux harmoniques, C. R. Acad. Sci. Paris Sér. A-B 269 (1969), A753-A756. MR 41 #276. MR 255616
  • 84. S. Teleman, Représentation par faisceaux des modules sur des algèbres harmoniques, Rev. Roumaine Math. Pures Appl. 16 (1971), (to appear). MR 299629
  • 85. S. Teleman, La représentation des algèbres de von Neumann finies par faisceaux, Rev. Roumaine Math. Pures Appl. 15 (1970), 143-151. MR 300105
  • 86. S. Teleman, Sur les anneaux réguliers, Rev. Roumaine Math. Pures Appl. 15 (1970), 407-434. MR 41 #8472. MR 263873
  • 87. S. Teleman, On the regular rings of John von Neumann, Rev. Roumaine Math. Pures Appl. 15 (1970), 735-742. MR 265939
  • 88. S. Teleman, Théorème de de Rham pour les algèbres harmoniques, C. R. Acad. Sci. Paris Sér. A-B 269 (1969), A1119-A1121. MR 41 #3570. MR 258925
  • 89. S. Teleman, The theorem of de Rham for harmonic algebras (to appear). MR 304465
  • 90. S. Teleman, Representation on von Neumann algebras by sheaves, Acta Sci. Math. (Szeged) (to appear). MR 370211
  • 91. S. Teleman, Algebraic reduction of von Neumann algebras (to appear).
  • 92. S. Teleman, Theory of harmonic algebras with applications to von Neumann algebras and cohomology and locally compact spaces (de Rham's theorem), Lecture Notes in Math 248, Springer-Verlag, Berlin and New York, 1971. MR 360718
  • 93. J. Tomiyama and M. Takesaki, Applications of fiber bundles to the certain class of C*-algebras, Tôhoku Math. J. (2) 13 (1961), 498-522. MR 25 #2465. MR 139025
  • 94. J. Tomiyama, Topological representation of C*-algebras, Tôhoku Math. J. (2) 14 (1962), 187-204. MR 26 # 619. MR 143053
    94a. J. Varela, The automorphism group of fields of C*-algebras, Dissertation, Tulane University, New Orleans, La., 1972.

  • 95. J. Vrabec, Adjoining a unit to a biregular ring, Math. Ann. 188 (1970), 219-226. MR 274521
  • 96. R. Wiegand, Modules over universal regular rings, Pacific J. Math. 39 (1971). MR 379472
  • 97. J. Vrabec, Regular preschemes (to appear).
  • 98. J. Vrabec, Globalization theorems for locally finitely generated modules, Pacific J. Math. 38 (1971). MR 306180
    98a. J. Vrabec, Generators of modules over commutative rings (to appear).


Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 06A70, 14A15, 16A10, 16A20, 16A66, 18F20, 46L05, 46L10, 46L25, 55F65

Retrieve articles in all journals with MSC (1970): 06A70, 14A15, 16A10, 16A20, 16A66, 18F20, 46L05, 46L10, 46L25, 55F65


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1972-12899-4

American Mathematical Society